Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 451, NWS Tulsa, OK

November 4, 1994Haskell County, Muskogee County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 4, 1994, 7:23 AM CST for Haskell County, Muskogee County, Pittsburg County, Oklahoma. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Nov 4, 1994, 7:23 AM CST (13:23 UTC)
Expired
Nov 4, 1994, 8:30 AM CST
In force
67 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Haskell County, OK, Muskogee County, OK, Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 041325 RRA
SVRTUL
OKC101-061-121-041430-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
723 AM CST FRI NOV 4 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...SOUTHERN MUSKOGEE COUNTY
 
IN SOUTHEAST OKLAHOMA
 
   ...WESTERN HASKELL COUNTY...NORTHEASTERN PITTSBURG COUNTY
 
AT 722 AM WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR QUINTON IN
NORTHEAST PITTSBURG COUNTY. THIS STORM WAS MOVING TO THE NORTHEAST AT 30
MILES AN HOUR.
 
QUINTON AND PORUM ARE IN THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 3:58 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 4, 3:58 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT FRI NOV 4 1994

LOOKS LIKE VERY UNSETTLED WX WL CONT OVR ERN OK THRU 36-48 HRS
AS MDLS IN FAIRLY GOOD AGREEMENT IN BRINGING UPR TROF OUT ACRS THE
PLNS...TO JUST EAST OF FA BY LATE SAT.  CDFNT RMNS NEARLY STNRY
OVR XTRM NWRN PART OF FA THIS MRNG...AND WL BE SLOW IN MOVG ACRS
ERN OK THRU SAT.  AMS WL RMN VRY MOIST AND UNSTBL AHD OF THESE
FTRS...SO GOOD POTNTL FOR ADDITIONAL HVY RAINS.  MESONET DATA
SHOWS 70+ DEWPTS HV NOSED AS FAR NORTH AS TUL ATTM.  GIVEN AMT
OF RAIN THAT FELL OVR PARTS OF NE AND E-CNTL ZNS YSTDY AND LAST
EVNG...AND POTNTL FOR ADDITIONAL HVY RAIN...WL ISSUE FFA FOR MOST
OF AREA FOR TDA AND TNGT.  POTNTL ALSO RMNS FOR SVR WX...AND TSTM
OUTLK WL ALSO BE ISSUED FOR THE AREA.    COORD OUN AND LIT.

PRELIM NUMBERS:  TUL 76/51/58 885  BVO 64/44/52 884
                 MLC 78/60/65 785  IDB 78/62/68 786
...04...

.TUL...FLASH FLOOD WxATCH TDA AND TNGT ZNS 56>58 & 60>77.

In the hours before

Special weather statement, Nov 4, 6:10 AM CST, 1 hour 13 minutes before
OKZ054>077-041900-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
610 AM CST FRI NOV 4 1994

...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA
   FOR TODAY AND TONIGHT...

A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND EARLY
TONIGHT ACROSS SOUTHEASTERN OKLAHOMA...ALONG AND SOUTH OF A LINE
FROM HENRYETTA TO MUSKOGEE TO STILLWELL.  ACROSS NORTHEASTERN
OKLAHOMA TO THE NORTH OF THIS LINE...A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS TODAY AND EARLY TONIGHT.

A COLD FRONT HAS BECOME NEARLY STATIONARY ACROSS NORTHERN OKLAHOMA
FROM NEAR BARTLESVILLE TO STILLWATER.  MOIST UNSTABLE AIR EXISTS
ALONG AND SOUTH OF THE FRONT...WHERE DEW POINTS ARE IN THE UPPER
60S TO LOWER 70S.  THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY
SOUTHWARD TODAY.

MEANWHILE...A STRONG STORM SYSTEM OVER THE SOUTHWESTERN STATES WILL
APPROACH OKLAHOMA LATER TODAY AND TONIGHT.  SCATTERED THUNDERSTORMS
HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT THIS MORNING...WHILE MORE
WIDESPREAD ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING.  THE
THUNDERSTORMS THAT DEVELOP ALONG AND SOUTH OF THE FRONT WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.  STRONG
WIND SHEAR ABOVE THE GROUND MAY LEAD TO ISOLATED TORNADOES IN THE
MODERATE RISK AREA.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL EXISTS FOR
FLOODING ACROSS EASTERN OKLAHOMA.  THUNDERSTORMS THAT OCCURRED
DURING THE PAST 24 HOURS PRODUCED 1 TO 3 INCHES OF RAIN ACROSS MUCH
OF EASTERN AND SOUTHEASTERN OKLAHOMA WITH LOCALLY HEAVIER AMOUNTS.
ADDITIONAL RAINFALL TODAY AND TONIGHT FROM THUNDERSTORMS MAY TOTAL
1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS.  THIS MAY RESULT IN
FLOODING.  AS A RESULT OF THIS THREAT...A FLASH FLOOD WATCH WILL BE
IN EFFECT FOR MOST OF EASTERN OKLAHOMA TODAY AND TONIGHT.

CIVIL DEFENSE AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT TO
LOCAL WEATHER CONDITIONS AS WELL AS LATER STATEMENTS AND POSSIBLE
WATCHES FROM THE NATIONAL WEATHER SERVICE...AND BE READY FOR
ACTIVATION AT ANY TIME TODAY OR TONIGHT.

PW
Special weather statement, Nov 4, 6:12 AM CST, 1 hour 11 minutes before
OKZ054>077-041900-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
610 AM CST FRI NOV 4 1994

...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA
   FOR TODAY AND TONIGHT...

A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND EARLY
TONIGHT ACROSS SOUTHEASTERN OKLAHOMA...ALONG AND SOUTH OF A LINE
FROM HENRYETTA TO MUSKOGEE TO STILLWELL.  ACROSS NORTHEASTERN
OKLAHOMA TO THE NORTH OF THIS LINE...A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS TODAY AND EARLY TONIGHT.

A COLD FRONT HAS BECOME NEARLY STATIONARY ACROSS NORTHERN OKLAHOMA
FROM NEAR BARTLESVILLE TO STILLWATER.  MOIST UNSTABLE AIR EXISTS
ALONG AND SOUTH OF THE FRONT...WHERE DEW POINTS ARE IN THE UPPER
60S TO LOWER 70S.  THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY
SOUTHWARD TODAY.

MEANWHILE...A STRONG STORM SYSTEM OVER THE SOUTHWESTERN STATES WILL
APPROACH OKLAHOMA LATER TODAY AND TONIGHT.  SCATTERED THUNDERSTORMS
HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT THIS MORNING...WHILE MORE
WIDESPREAD ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING.  THE
THUNDERSTORMS THAT DEVELOP ALONG AND SOUTH OF THE FRONT WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.  STRONG
WIND SHEAR ABOVE THE GROUND MAY LEAD TO ISOLATED TORNADOES IN THE
MODERATE RISK AREA.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL EXISTS FOR
FLOODING ACROSS EASTERN OKLAHOMA.  THUNDERSTORMS THAT OCCURRED
DURING THE PAST 24 HOURS PRODUCED 1 TO 3 INCHES OF RAIN ACROSS MUCH
OF EASTERN AND SOUTHEASTERN OKLAHOMA WITH LOCALLY HEAVIER AMOUNTS.
ADDITIONAL RAINFALL TODAY AND TONIGHT FROM THUNDERSTORMS MAY TOTAL
1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS.  THIS MAY RESULT IN
FLOODING.  AS A RESULT OF THIS THREAT...A FLASH FLOOD WATCH WILL BE
IN EFFECT FOR MOST OF EASTERN OKLAHOMA TODAY AND TONIGHT.

CIVIL DEFENSE AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT TO
LOCAL WEATHER CONDITIONS AS WELL AS LATER STATEMENTS AND POSSIBLE
WATCHES FROM THE NATIONAL WEATHER SERVICE...AND BE READY FOR
ACTIVATION AT ANY TIME TODAY OR TONIGHT.

PW

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 6:17 PM CSTSevere Thunderstorm WarningTSARogers58 min
Nov 3, 6:17 PM CSTSevere Thunderstorm WarningTSATulsa20 min
Nov 3, 6:40 PM CSTSevere Thunderstorm WarningTSALeFlore50 min
Nov 3, 8:00 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa45 min
Nov 3, 8:27 PM CSTSevere Thunderstorm WarningTSACraig, Nowata, Rogers63 min
Nov 3, 8:42 PM CSTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Nov 3, 8:56 PM CSTSevere Thunderstorm WarningTSAOsage34 min
Nov 3, 9:25 PM CSTSevere Thunderstorm WarningTSACraig50 min
Nov 3, 9:28 PM CSTSevere Thunderstorm WarningTSAOttawa62 min
Nov 3, 9:44 PM CSTSevere Thunderstorm WarningTSADelaware46 min
Nov 4, 4:45 AM CSTSevere Thunderstorm WarningTSACreek, Osage, Tulsa45 min
Nov 4, 5:46 AM CSTSevere Thunderstorm WarningTSARogers, Tulsa44 min
Nov 4, 6:59 AM CSTSevere Thunderstorm WarningTSAWagoner61 min
Nov 4, 12:52 PM CSTFlash Flood WarningTSALeFlore, Sequoyah6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.